Alert archive / Wisconsin / Special Marine Warnings in 2002

Special Marine Warning 2, NWS Milwaukee, WI

April 18, 2002

NWS Milwaukee, WI issued this special marine warning at Apr 18, 2002, 7:25 AM CDT. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 18, 2002, 7:25 AM CDT (12:25 UTC)
Expired
Apr 18, 2002, 8:30 AM CDT
In force
65 min
Issued by
NWS Milwaukee, WI
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this special marine warning went out at Apr 18, 3:00 AM CDT, 4 hours 25 minutes earlier.

Area forecast discussion, Apr 18, 3:00 AM CDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
300 AM CDT THU APR 18 2002

FORECAST FOCUS IS ON CURRENT ROUND OF THUNDERSTORMS...THEN ON RE-
DVLPT LATER TDA AHD OF APCHG CDFNT.

STG TSTMS CONT SPRDG RPDLY NEWD ACRS MAINLY WRN AND NRN WI. SOME OF
THESE CURRENTLY GRAZING NRN PTN CWA. WL MONITOR TRENDS UP TO
ISSUANCE TIME AND WORD ZNS ACCORDINGLY.

MOST OF CWA EVENTUALLY GETS INTO WM SECTOR TDA AFTER WMFNT LIFTS
UP INTO CNTRL WI. ALL PROGS THEN FOCUS ON NEXT ROUND OF CONVECTION
AHD OF APCHG CDFNT. SO WILL BRING POPS IN AGN THIS AFTN INTO THE
NIGHTTIME HOURS. CWA STILL IN OUTLOOK AREA FM SPC SO WILL KEEP
MENTION OF SEVERE.  WILL ALSO KEEP MENTION OF RECORD OR NEAR RECORD
HIGH TEMPERATURES FOR TODAY...THOUGH IT WILL TAKE SOME RAPID
CLEARING OF EXPECTED CLOUD DEBRIS FIELD FROM MORNING CONVECTION TO
REACH THESE NUMBERS.

VERY COOL HIGH PRESSURE BUILDS OVER CWA AFTER EXIT OF CDFNT. QUITE A
CHG AFTER RECENT RECORD HEAT.

.MKX...NONE.

NJ

In the hours before

Special weather statement, Apr 18, 5:22 AM CDT, 2 hours 3 minutes before
WIZ046-047-051-052-056>060-062>072-181430-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
522 AM CDT THU APR 18 2002

...HAZARDOUS WEATHER OUTLOOK FOR EMERGENCY PLANNERS...
...FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN...

THREAT...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND EVENING ACROSS SOUTH CENTRAL AND SOUTHEAST WISCONSIN. THE MAIN
THREAT IS FOR LARGE HAIL AND DAMAGING WINDS.

DISCUSSION...EARLY MORNING THUNDERSTORMS AHEAD OF AN APPROACHING WARM
FRONT WILL CONTINUE TO LIFT NORTH OUT OF SOUTHERN WISCONSIN. THESE
STORMS ARE EXPECTED TO REMAIN JUST BELOW SEVERE LEVELS...AS THEY
TRAVERSE AREAS WELL NORTH OF MILWAUKEE AND MADISON...BUT MAY PRODUCE
SOME SMALL HAIL...HEAVY RAINS AND DEADLY LIGHTNING. THE WARM FRONT
WILL PUSH NORTH OF THE AREA LATER THIS MORNING. WARM...MOIST AND
UNSTABLE AIR WILL FOLLOW AS SOUTH WINDS PICK UP AND BECOME GUSTY. THE
CATALYST FOR SEVERE THUNDERSTORM DEVELOPMENT WILL THEN BE AN
APPROACHING COLD FRONT.

THE STORMS ARE EXPECTED TO ERUPT THIS AFTERNOON IN WESTERN WISCONSIN
AND IOWA AND THEN SPREAD EASTWARD ACROSS SOUTHERN WISCONSIN.
A FEW OF THESE STORMS COULD BE SEVERE.

SPOTTER ACTIVATION...
STORM SPOTTER GROUPS WILL PROBABLY BE NEEDED THIS AFTERNOON AND
EARLY EVENING IN SOUTH CENTRAL WISCONSIN AND THEN MORE LIKELY THIS
EVENING IN THE SOUTHEAST.

OUTLOOK FOR FRIDAY...SEVERE THUNDERSTORMS ARE NOT EXPECTED
OVER SOUTH CENTRAL AND SOUTHEAST WISCONSIN.

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 7:17 AM CDTSevere Thunderstorm WarningMKXFond du Lac, Sheboygan58 min
Apr 18, 7:25 AM CDTSpecial Marine WarningMKX65 min
Apr 18, 2:48 PM CDTSevere Thunderstorm WarningMKXIowa, Lafayette, Sauk57 min
Apr 18, 3:07 PM CDTTornado WarningMKXLafayette23 min
Apr 18, 3:21 PM CDTSpecial Marine WarningMKX24 min
Apr 18, 3:21 PM CDTSpecial Marine WarningMKX24 min
Apr 18, 3:29 PM CDTTornado WarningMKXLafayette31 min
Apr 18, 3:31 PM CDTTornado WarningMKXLafayette29 min
Apr 18, 3:44 PM CDTSevere Thunderstorm WarningMKXColumbia, Dane, Iowa, Sauk61 min
Apr 18, 3:57 PM CDTTornado WarningMKXGreen, Lafayette33 min
Apr 18, 4:03 PM CDTTornado WarningMKXColumbia, Sauk27 min
Apr 18, 4:31 PM CDTTornado WarningMKXColumbia, Sauk29 min
Apr 18, 4:45 PM CDTSevere Thunderstorm WarningMKXGreen, Rock60 min
Apr 18, 4:56 PM CDTTornado WarningMKXRock49 min
Apr 18, 4:59 PM CDTSevere Thunderstorm WarningMKXMarquette31 min
Apr 18, 5:30 PM CDTSevere Thunderstorm WarningMKXJefferson, Rock, Walworth60 min
Apr 18, 5:32 PM CDTSevere Thunderstorm WarningMKXDane43 min
Apr 18, 5:34 PM CDTSpecial Marine WarningMKX56 min
Apr 18, 5:34 PM CDTSpecial Marine WarningMKX56 min
Apr 18, 5:34 PM CDTSpecial Marine WarningMKX56 min
Apr 18, 6:10 PM CDTSevere Thunderstorm WarningMKXDane, Jefferson35 min
Apr 18, 6:33 PM CDTSpecial Marine WarningMKX57 min
Apr 18, 6:33 PM CDTSpecial Marine WarningMKX57 min
Apr 18, 6:33 PM CDTSpecial Marine WarningMKX57 min
Apr 18, 6:33 PM CDTSpecial Marine WarningMKX57 min
Apr 18, 6:33 PM CDTSpecial Marine WarningMKX57 min
Apr 18, 6:33 PM CDTSpecial Marine WarningMKX57 min

Nearby

Special Marine Warnings in Wisconsin, 2002Every special marine warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.